MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 03/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user suffered a skin infection near the implant area and skin flap necrosis.Device was explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the device was explanted due to an infection and skin flap necrosis.Review of the device's sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.However, the presence of the device might have contributed to its subsequent development.The explanted device has not been received for investigation yet.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: device investigations did not reveal any device defect or problem.This finding was expected, because according to the recipient report the device was explanted due to an infection and skin flap necrosis.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process.No available information points to the implant being the source of infection.However, the presence of the device might have contributed to its subsequent development.This is a final report.Please note: imdrf c code should be c1902, however, this value is not accepted by fda system.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key24559402
Report Number9710014-2026-00243
Device Sequence Number9531811
Product Code MCM
UDI-Device Identifier09008737395476
UDI-Public(01)09008737395476
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer03/04/2026
03/04/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/01/2026
06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale